Alert archive / Nevada / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 31, 1997, 11:35 AM PDT for Clark County, Nevada. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1997, 11:35 AM PDT (18:35 UTC)
- Expired
- Jul 31, 1997, 12:30 PM PDT
- In force
- 55 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 6.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 2944 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 311835 RRA SVRLAS NVC003-311930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1135 AM PDT THU JUL 31 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHERN NEVADA ...SOUTHERN AND CENTRAL CLARK COUNTY AT 1135 AM PDT...LAS VEGAS DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM LOCATED 4 MILES SOUTH OF LAKE MEAD DRIVE AND LAS VEGAS BLVD. THIS STORM WAS MOVING NORTH AT 10 MPH AND IS EXPECTED TO AFFECT THE AREA FROM SKY HARBOR AIRPORT EAST TO SEVEN HILLS AND MACDONALD RANCH BETWEEN 1145 AM AND 1215 PM. DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL UP TO 1 INCH IN DIAMETER...AND BRIEF PERIODS OF HEAVY RAIN ARE POSSIBLE WITH THIS STORM. RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 8:56 AM PDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 31, 8:56 AM PDT, 2 hours 39 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 855 AM PDT THU JUL 31 1997 KESX RADAR SHOWED ISOLD TRW ACRS CALIFORNIA ZN 29 AND ARIZONA ZN 2 THIS MORNING. OVER THE LAST HALF HOUR...ACTIVITY HAD DECREASED IN AREAL COVERAGE AND INTENSITY AND WOULD EXPECT THIS TREND TO CONTINUE AS RW/TRW MOVE INTO LESS FAVORABLE ENVIRONMENT. ETA MDL HAD BEEN PERFORMING THE BEST LATELY SO TOOK A BRIEF LOOK AT 12Z RUN THIS MORNING. AS WITH PREVIOUS RUN...BEST MSTR AND INSTABILITY RMN E OF THE FSCT RGN TDA AND TGNT. MARGINAL VALUES EXIST ACRS THE AREAS WHERE ISOLD TRW ARE CURRENTLY FSCT TDA AND THIS EVENING...INCLUDING S CNTRL NEVADA..THE LAKES S ALG THE COLORADO RIVER VALLEY AND NORTHWEST ARIZONA. WITH UPR HI STRENGTHENING ONCE AGAIN IN THE FOUR CORNERS VCNTY...EASTERLY FLO DVLPS ACRS ARIZONA AND PUSHS MSTR BACK TO THE W ON FRI. CURRENT FSCT BASICALLY COVERS THIS TREND AND HAS INTRODUCED HIR POPS ON TFRI AS MSTR BUILDS W. NO CHANGES NEEDED TO CURRENT FSCT AT THIS TIME. LAS 001. MATUSIEWICZ SRN NV...NONE ERN CA...NONE NW AZ ...NONE
Nearby
Severe Thunderstorm Warnings in Nevada, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.